Suggest treatment for numbness at injection site on the arm
User rating for this question
Hi, I gave myself an IM B-12 injection in the upper right arm a week ago, the area of the injection site became numb and is still numb , I am starting to feel pain beneath the numb area, will moist heat and an inti-inflammatory medication relieve the pain and numbness? I never had this problem before, this time I used a 23 g 1 and 1/2 inch needle.
Posted Tue, 11 Mar 2014 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer: Nerve injury/ Abscess formation at injection site Detailed Answer: Hello, Thanks for your query. Since the numbness started after you self-administered the injection, it can be attributed to either a nerve injury or formation of abscess at injection site. Symptomatic relief can be obtained with intake of analgesic- anti inflammatory medications and hot fomentation at the injection site. A course of antibiotic will also be needed to take care of any underlying infection. If symptoms still persist, kindly consult your General Physician & get a proper clinical examination done. Investigation like nerve conduction studies will be helpful in detecting the Nerve injury. Wish you good health & a speedy recovery. Please be careful in near future while taking an injection. It is always advisable to seek medical help for the same. Take care.